Alert archive / Virginia / Tornado Warnings in 2018

Tornado Warning 32, NWS Wakefield, VA

September 17, 20184 counties in Virginia

NWS Wakefield, VA issued this tornado warning at Sep 17, 2018, 3:48 PM EDT for 4 counties in Virginia. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2018, 3:48 PM EDT (19:48 UTC)
Expired
Sep 17, 2018, 4:30 PM EDT
In force
42 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Caroline County, VA, Hanover County, VA, Henrico County, VA, King William County, VA

The radar

The Norfolk radar (KAKQ), 82 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 4:26 PM EDTTORNADO4 Nw Mechanicsville, VAVIDEO OF APPARENT TORNADO TOUCHDOWN NEAR ATLEE HIGH SCHOOL. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 17, 3:42 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2018-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2018-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

619 
WFUS51 KAKQ 171948
TORAKQ
VAC033-085-087-101-172030-
/O.NEW.KAKQ.TO.W.0032.180917T1948Z-180917T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
348 PM EDT MON SEP 17 2018

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  South central Caroline County in north central Virginia...
  Northwestern Henrico County in central Virginia...
  Northwestern King William County in east central Virginia...
  Central Hanover County in central Virginia...

* Until 430 PM EDT.
    
* At 348 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Glen Allen, or near Randolph Macon College, moving
  northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Hanover, Dawn and Kings Dominion around 400 PM EDT.
  Mangohick around 405 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Enfield, Hanover Airport, Gum Tree, Upshaw, Doswell, Etna Mills,
Elmont, Short Pump, Epworth and Longdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3778 7709 3757 7741 3759 7743 3759 7744
      3760 7744 3760 7748 3757 7748 3758 7749
      3758 7750 3759 7753 3758 7754 3762 7764
      3797 7743
TIME...MOT...LOC 1948Z 215DEG 49KT 3767 7749 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

44
3 follow-up statements
677 
WWUS51 KAKQ 172003
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
403 PM EDT MON SEP 17 2018

VAC087-172012-
/O.CAN.KAKQ.TO.W.0032.000000T0000Z-180917T2030Z/
Henrico VA-
403 PM EDT MON SEP 17 2018

...THE TORNADO WARNING FOR NORTHWESTERN HENRICO COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for central,
north central and east central Virginia.

LAT...LON 3778 7709 3760 7737 3760 7739 3762 7741
      3767 7743 3767 7744 3768 7745 3769 7747
      3768 7748 3770 7749 3770 7752 3769 7753
      3770 7759 3797 7743
TIME...MOT...LOC 2002Z 215DEG 49KT 3783 7735 

$$

VAC033-085-101-172030-
/O.CON.KAKQ.TO.W.0032.000000T0000Z-180917T2030Z/
Caroline VA-King William VA-Hanover VA-
403 PM EDT MON SEP 17 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR SOUTH
CENTRAL CAROLINE...NORTHWESTERN KING WILLIAM AND CENTRAL HANOVER
COUNTIES...
    
At 402 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Dawn, or 8 miles northeast of Ashland, moving
northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central Caroline...northwestern King William and central
Hanover Counties, including the following locations... Enfield,
Hanover Airport, Gum Tree, Upshaw, Doswell, Etna Mills, Elmont,
Epworth, Calno and Atlee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3778 7709 3760 7737 3760 7739 3762 7741
      3767 7743 3767 7744 3768 7745 3769 7747
      3768 7748 3770 7749 3770 7752 3769 7753
      3770 7759 3797 7743
TIME...MOT...LOC 2002Z 215DEG 49KT 3783 7735 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

44
444 
WWUS51 KAKQ 172012
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
412 PM EDT MON SEP 17 2018

VAC101-172022-
/O.CAN.KAKQ.TO.W.0032.000000T0000Z-180917T2030Z/
King William VA-
412 PM EDT MON SEP 17 2018

...THE TORNADO WARNING FOR NORTHWESTERN KING WILLIAM COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM EDT for central,
north central and east central Virginia.

LAT...LON 3787 7726 3779 7735 3779 7733 3777 7732
      3777 7733 3776 7734 3775 7731 3774 7732
      3770 7734 3771 7739 3772 7741 3772 7749
      3775 7756 3797 7743
TIME...MOT...LOC 2012Z 215DEG 49KT 3793 7726 

$$

VAC033-085-172030-
/O.CON.KAKQ.TO.W.0032.000000T0000Z-180917T2030Z/
Caroline VA-Hanover VA-
412 PM EDT MON SEP 17 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR SOUTH
CENTRAL CAROLINE AND CENTRAL HANOVER COUNTIES...
    
At 412 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Beulahville, or 8 miles southeast of Milford, moving
northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ashland, Randolph Macon College, Hanover, Dawn, Kings Dominion,
Burruss Corner, Gum Tree and Doswell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3787 7726 3779 7735 3779 7733 3777 7732
      3777 7733 3776 7734 3775 7731 3774 7732
      3770 7734 3771 7739 3772 7741 3772 7749
      3775 7756 3797 7743
TIME...MOT...LOC 2012Z 215DEG 49KT 3793 7726 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

44
699 
WWUS51 KAKQ 172032
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
432 PM EDT MON SEP 17 2018

VAC033-085-172042-
/O.EXP.KAKQ.TO.W.0032.000000T0000Z-180917T2030Z/
Caroline VA-Hanover VA-
432 PM EDT MON SEP 17 2018

...THE TORNADO WARNING FOR SOUTH CENTRAL CAROLINE AND CENTRAL HANOVER
COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire.

A Tornado Watch remains in effect until 1000 PM EDT for central,
north central and east central Virginia.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wakefield.

LAT...LON 3787 7726 3779 7735 3779 7733 3777 7732
      3777 7733 3776 7734 3775 7731 3774 7732
      3770 7734 3771 7739 3772 7741 3772 7749
      3775 7756 3797 7743
TIME...MOT...LOC 2032Z 215DEG 49KT 3814 7708 

$$

SEYMOUR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 17, 5:39 AM EDT, 10 hours 9 minutes earlier.

Area forecast discussion, Sep 17, 5:39 AM EDT, 10 hours 9 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
539 AM EDT Mon Sep 17 2018

.SYNOPSIS...
Tropical Depression Florence was centered over extreme southwest
Virginia early this morning. The remnants of Florence will lift
north through the Appalachian mountains today into tonight. The
storm will then move northeast across the northeast United
States Tuesday and Tuesday night, pulling a cold front across
the local area Tuesday afternoon through Tuesday night. High
pressure will build down over the region Wednesday and Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 425 AM EDT Monday...

Early this morning, Tropical Depression Florence was cntrd over
extrm SW VA. Bands of showers, some heavy, well east of the
storm, were moving nwrd thru the NC/VA Piedmont counties. Only
isolated showers were occurring E of Interstate 95 over the
remainder of the area. Temps were ranging thru the 70s under a
partly cloudy to cloudy sky.

The remnants of Florence will lift north through the Appalachian
mountains today into tonight. On this track, the highest PoPs
will remain over the wrn half of the region, along with heavier
rains and QPF amts. Highs today will range fm the upper 70s to
mid 80s. Lows tonight in the lower to mid 70s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 425 AM EDT Monday...

The storm will move NE across the NE U.S. Tue and Tue night,
pulling a cold front across the local area Tue aftn through
Tue night. High pressure will then build down into the region
Wed.

The chance for showers/isolated tstms will spread eastward Tue
into Tue night, as the low moves acrs the NE U.S. and pulls the
cold front thru the region. Rain chances will come to an end
early Wed morning, as some drier air filters into the area behind
the cold front. A noticeable, though brief, reduction in humidity
will follow for Wed aftn and evening.

Highs will range thru the 80s on Tue, and in the lower to mid
80s on Wed. Lows Tue night will range fm the mid 60s to lower
70s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 245 PM EDT Sunday...

Ridge aloft moves across the region the end of the week. A weak
trough aloft will track through the NE CONUS next weeknd
resulting in a flattening to the ridge invof mid-Atlantic/SE
states. A cold front is forecast to approach from the NNW Fri
night...then push SE into/across the local area Sat-Sun. Dry wx
w/ a break in the humidity for Thu/Fri. As the cold front
presses into the local area...RA chcs are expected to gradually
increase.

Lows Wed/Thu nights in the m60s-around 70F. Highs Thu 80-85F
then in the m-u80s Fri. Lows Fri night in the u60s-l70s. Highs
Sat in the l-m80s N to the m-u80s S. Lows Sat night from the
m60s N to around 70F SE. Highs Sun in the l80s N to the m80s S.

&&

.AVIATION /10Z MONDAY THROUGH FRIDAY/...
As of 200 AM EDT Monday...

The remnants of Florence combined with a cold front eventually
moving into and acrs the region today thru Tue night, will
result in sctd showers and possible tstms affecting the TAF
sites. Other than isolated IFR Cigs, expect mainly VFR/MVFR
conditions today thru Tue night.

Outlook: Dry weather and mainly VFR conditions finally expected
Wed and Thu.

&&

.MARINE...
As of 400 AM EDT Monday...

Latest obs and buoy reports reveal predominate E-SE winds 10-15 kt
over the waters this morning. Gradient flow has slackened slightly
this morning, but will tighten again later today and tonight between
high pressure to the northeast, and the remnants of Florence, which
will lift well west of the waters today through Tuesday night. Have
maintained SCA on coastal waters, mainly for seas. Winds veer around
to become more southerly today and tonight. Have also hoisted SCA
over the Ches Bay, beginning tonight. Hi-Res models do indicate
potential for low end SCA as early as early to mid afternoon.
However, best LLJ support looks to arrive tonight, and for that
reason will cap winds at 15 kt this aftn, with SCA winds over the
Bay tonight. A cold front crosses the waters Tue night...with
another window of SCA winds possible in post-frontal NNW surge as
drier air spreads into the region into Wed morning.

&&

.TIDES/COASTAL FLOODING...
As of 535 AM EDT Monday...

Gauges and public/spotter observations have indicated elevated
water levels along the Albemarle and Currituck Sounds, and
adjacent rivers. Nuisance soundside flooding early this morning
over low-lying areas has also produced some road closures. This
is likely due to a persistent east wind combined with strong
wave action along the Atlantic coast. This has likely limited
the flow of water through the inlets into the ocean as has
resulted in the rise in water levels in the sounds and adjacent
rivers. Water levels have begun to level off a bit over the past
few hours this morning, so will allow statement to expire this
morning and continue to monitor.

Coastal Flood Advisories no longer in effect for the upper
Bay.However, will need to watch for another round of increasing
tidal departures over the Ches Bay...esp on the lower MD ern
shore (Cambridge/Bishops Head/Crisfield) and around Lewisetta
as wind speeds increase slightly from the SSW this evening.
Current forecast accounts for reaching low end minor thresholds
at Lewisetta/Cambridge/Bishops Head. However, due to marginal
nature of expected impacts during 2nd forecast period, have
held off w/headline for now.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 6 PM this evening to 10 AM EDT
     Tuesday for ANZ630>632-634.
     Small Craft Advisory until 8 AM EDT Tuesday for ANZ650-652-654-
     656-658.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG/RHR
LONG TERM...ALB
AVIATION...TMG
MARINE...MAM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 17, 11:40 AM EDT, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1140 AM EDT Mon Sep 17 2018

MDZ021>024-NCZ012>017-030>032-VAZ075>078-081>090-092-093-095>097-518-
520-522>525-181545-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Westmoreland-Richmond-Northumberland-Lancaster-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Eastern King William-Eastern King and Queen-
Eastern Essex-York-Newport News-Hampton/Poquoson-
1140 AM EDT Mon Sep 17 2018

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

There is a marginal risk risk of severe storms across portions of
Central VA and the Tidewater this afternoon. The primary threat is
isolated tornadoes and damaging winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered showers and thunderstorms will continue ahead and along
a cold front Tuesday resulting in periods of heavy rain and gusty
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098>100-181545-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
1140 AM EDT Mon Sep 17 2018

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

The remnants of tropical cyclone Florence are expected to cross west
and north of the area through tonight. Scattered showers could
produce some heavy downpours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The remnants of tropical cyclone Florence coupled with the passage
of a cold front will result in more showers, which could produce
some moderate to heavy rainfall Tuesday into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-064>069-079-080-509>517-519-521-181545-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Western King and Queen-Western Essex-
1140 AM EDT Mon Sep 17 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, north central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a marginal risk risk of severe storms across portions of
Central VA and the Tidewater this afternoon. The primary threat is
isolated tornadoes and damaging winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered showers and thunderstorms will continue ahead and along
a cold front Tuesday resulting in periods of heavy rain and gusty
winds.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 17, 3:10 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
310 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TORNADO          3 N WINTERPOCK          37.39N 77.71W
09/17/2018                   CHESTERFIELD       VA   911 CALL CENTER

            TORNADO DAMAGE IN HAMPTON PARK AND HANCOCK
            VILLAGE.

&&

JO
Special weather statement, Sep 17, 3:18 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
318 PM EDT MON SEP 17 2018

NCZ012-013-VAZ092-172000-
Hertford-Northampton-Southampton-
318 PM EDT MON SEP 17 2018

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
NORTHAMPTON...WESTERN HERTFORD AND SOUTHAMPTON COUNTIES AND THE CITY
OF FRANKLIN...

At 317 PM EDT, radar indicated a cluster of strong thunderstorms
were located along a line extending from near Conway to near Chowan
University to near Murfreesboro. Movement was north at 30 mph.

Wind gusts in excess of 40 mph are possible with these storms.

Rainfall amounts of 1 to 2 inches are possible with these storms.

These storms will be near...
  Boykins and Como around 335 PM EDT.
  Newsoms around 340 PM EDT.
  Franklin, Courtland, Hunterdale and Sedley around 400 PM EDT.

Other locations impacted by these storms include Vicksville,
Pendleton, Handsom, Menola, Mapleton, Worrell, Sunbeam, Saint John,
Severn and Riverdale.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3639 7718 3643 7730 3654 7731 3655 7730
      3655 7731 3677 7732 3685 7714 3686 7706
      3672 7692 3670 7693 3670 7691 3668 7692
      3666 7691 3665 7691 3664 7690 3627 7707
TIME...MOT...LOC 1917Z 191DEG 27KT 3646 7726 3646 7717 3638 7712

BROWN
Local storm report, Sep 17, 3:30 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TORNADO          2 E MIDLOTHIAN          37.51N 77.61W
09/17/2018                   CHESTERFIELD       VA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A TORNADO ON THE
            GROUND AT MIDLOTHIAN AND COURTHOUSE RD.

&&

JO
Local storm report, Sep 17, 3:40 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
340 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TORNADO          2 NNE BON AIR           37.55N 77.55W
09/17/2018                   CITY OF RICHMOND   VA   TRAINED SPOTTER

            TORNADO ON THE GROUND WITH VISIBLE DEBRIS AT
            HUGENOT AND HWY 150. REPORTED BY TRAINED
            SPOTTER.

&&

JO
Local storm report, Sep 17, 3:44 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TORNADO          5 NW POCAHONTAS STATE P 37.42N 77.63W
09/17/2018                   CHESTERFIELD       VA   TRAINED SPOTTER

            TORNADO ON THE GROUND HIGHWAY 288 NEAR HULL
            STREET EXIT. TREES ALSO REPORTED DOWN.

&&

JO
Local storm report, Sep 17, 3:47 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EDT MON SEP 17 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TORNADO          5 NW POCAHONTAS STATE P 37.42N 77.63W
09/17/2018                   CHESTERFIELD       VA   TRAINED SPOTTER

            CORRECTS PREVIOUS TORNADO REPORT FROM 5 NW
            POCAHONTAS STATE PARK. TORNADO ON THE GROUND
            HIGHWAY 288 NEAR COURTHOUSE RD. TREES ALSO
            REPORTED DOWN.

&&

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 3:45 AM EDTSmall Craft AdvisoryAKQ30 hr
Sep 17, 6:11 AM EDTSpecial Weather StatementAKQAmelia, Cumberland, Fluvanna, Goochland, Louisa, Lunenburg and 4 more94 min
Sep 17, 7:43 AM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg, Nottoway and 1 more47 min
Sep 17, 8:10 AM EDTAreal Flood AdvisoryAKQBrunswick, Lunenburg, Mecklenburg, Nottoway2 hr
Sep 17, 8:37 AM EDTSpecial Weather StatementAKQGreensville38 min
Sep 17, 9:24 AM EDTFlash Flood WarningAKQLunenburg, Mecklenburg9 hr
Sep 17, 9:32 AM EDTSpecial Weather StatementAKQBrunswick43 min
Sep 17, 9:58 AM EDTTornado WarningAKQLunenburg, Nottoway, Prince Edward32 min
Sep 17, 10:13 AM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie, Goochland, Hanover, Henrico, Powhatan and 5 more47 min
Sep 17, 10:28 AM EDTTornado WarningAKQLunenburg, Mecklenburg32 min
Sep 17, 10:57 AM EDTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Mecklenburg, Nottoway48 min
Sep 17, 11:20 AM EDTSevere Thunderstorm WarningAKQAmelia, Lunenburg, Nottoway40 min
Sep 17, 11:32 AM EDTFlash Flood WatchAKQAmelia, Brunswick, Caroline, Chesterfield, Cumberland, Dinwiddie and 15 more8 hr
Sep 17, 11:47 AM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg28 min
Sep 17, 12:15 PM EDTSpecial Weather StatementAKQAmelia, Cumberland, Goochland, Nottoway, Powhatan60 min
Sep 17, 12:24 PM EDTAreal Flood AdvisoryAKQAmelia, Cumberland, Nottoway, Powhatan, Prince Edward3 hr
Sep 17, 1:00 PM EDTTornado WarningAKQAmelia, Nottoway30 min
Sep 17, 1:26 PM EDTTornado WarningAKQGoochland, Hanover, Louisa20 min
Sep 17, 1:28 PM EDTTornado WarningAKQBrunswick, Dinwiddie, Lunenburg, Nottoway32 min
Sep 17, 2:05 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Dinwiddie, Nottoway40 min
Sep 17, 2:18 PM EDTTornado WarningAKQAmelia, Nottoway, Prince Edward27 min
Sep 17, 2:18 PM EDTTornado WarningAKQAmelia, Chesterfield, Nottoway27 min
Sep 17, 2:33 PM EDTTornado WarningAKQLunenburg, Nottoway27 min
Sep 17, 2:52 PM EDTTornado WarningAKQChesterfield38 min
Sep 17, 3:18 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin42 min
Sep 17, 3:22 PM EDTTornado WarningAKQChesterfield23 min
Sep 17, 3:23 PM EDTTornado WarningAKQChesterfield, Henrico, City of Richmond52 min
Sep 17, 3:32 PM EDTTornado WarningAKQAmelia, Chesterfield, Powhatan28 min
Sep 17, 3:39 PM EDTTornado Warning Tornado observedAKQChesterfield, Henrico, City of Richmond36 min
Sep 17, 3:48 PM EDTTornado WarningAKQAmelia27 min
Sep 17, 3:54 PM EDTTornado WarningAKQChesterfield, Powhatan36 min
Sep 17, 4:14 PM EDTTornado WarningAKQChesterfield, Hanover, Henrico, City of Richmond31 min
Sep 17, 4:39 PM EDTSpecial Weather StatementAKQAmelia51 min
Sep 17, 4:44 PM EDTTornado WarningAKQChesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond31 min
Sep 17, 5:13 PM EDTTornado WarningAKQHanover, Henrico, King William32 min
Sep 17, 5:50 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Henrico, City of Richmond40 min
Sep 17, 5:59 PM EDTAreal Flood AdvisoryAKQAmelia, Chesterfield, Goochland, Henrico, Powhatan, City of Richmond3 hr
Sep 17, 6:18 PM EDTSpecial Weather StatementAKQMecklenburg27 min
Sep 17, 6:23 PM EDTAreal Flood WarningAKQAmelia, Cumberland, Lunenburg, Mecklenburg, Nottoway, Prince Edward12 hr
Sep 17, 6:29 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Henrico, Powhatan, City of Richmond46 min
Sep 17, 6:54 PM EDTRiver Flood WarningAKQBrunswick64 hr
Sep 17, 7:18 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, King and Queen, King William, Richmond, City of Richmond57 min

Nearby

Tornado Warnings in Virginia, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.